MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER CATHETER
Model Number 5567
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported, used a catheter once and then removed from the patient's body.When there was a second round to insert the catheter into the patient it fell apart at the entrance to the sheath.Additional information received stated catheter did not fall apart within the patient's body but it fell apart into the sheath.The doctor removed from the sheath used a new catheter and the secondary device was successful.
 
Additional Manufacturer Narrative
One-unit of trapliner was returned for evaluation.Blood particulates were noted on the catheter.Weld joint separation was observed.Lumen bulge/torque damages was observed on the rx lumen.Abrasion noted on the halfpipe.The weld joint break was noted at 133.5 cm from the distal end of the hub.The top-level assembly traveler was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent a procedure for cto.A trapliner was used in the case.The trapliner fell apart within the sheath.The damages are likely to have occurred during use in the procedure along with other devices and/or against resistance.Per ifu states the following warning and precaution: - never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.- exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested from the account.A response was received.The trapliner fell apart during the second attempt into the sheath.A new trapliner was used to complete the case.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
marling heaton
6464 sycamore court north
minneapolis, MN 55369
7636564230
MDR Report Key14621451
Report Number2134812-2022-00032
Device Sequence Number4588902
Product Code DQY
UDI-Device Identifier10841156102135
UDI-Public(01)10841156102135(17)231129(10)714687
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number5567
Device Catalogue Number5567
Device Lot Number714687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2022
Supplement Date Received by Manufacturer05/08/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown